MAUDE Adverse Event Report: COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY

COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: ffl.Annex a: the customer reported a rip in the device packaging, however, a photo of the device depicted missing seal.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a wittich nitinol stone basket was inspected prior to use.The customer reported the package was ripped.A photo was provided showing the seal missing from the package.No adverse effects were reported.
 
Event or Problem Description
Additional information provided 09may2021 stated that the issue was found during preparation for a procedure.A new device was used to complete the procedure successfully.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation (b)(6) hospital in the republic of korea informed cook on 01feb2021 of an incident involving a wittich nitinol stone basket [rpn: wnsb-12-24] from lot number 13420078.On (b)(6) 2021 prior to a procedure the package was discovered to be ripped.There was no patient contact.A new device was used to complete the procedure.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.Due to this, no dimensional, visual, or functional verifications could be completed.However, the complainant did provide a photo of the complaint device.There is a seal missing on the packaging.From the photo, there appears to be no evidence of adhesive or evidence the device was ever sealed.There is no biomatter or other damage noted.Based on the provided photo, there is evidence to suggest the device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for lot 13420078 records no related non-conformances.A database search revealed no other complaints have been reported for the device lot.The calibration history for the sealing equipment shows the equipment was within calibration.Based on this information, cook concluded that sealing equipment did not contribute to the complaint.The device's design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no related non-conformances and no additional complaints from the same lot, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The product¿s instructions for use [ifu] provides the following information to the user related to the reported failure mode: how supplied: "supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do no use the product is there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, review of provided device photo and the results of the investigation, it was concluded the cause of this event is traced to manufacturing.The appropriate operator has been retrained and it was confirmed the operator was previously trained prior to manufacturing the complaint lot.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WITTICH NITINOL STONE BASKET
Common Device Name
LQR DISLODGER, STONE BILIARY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11776918
Report Number1820334-2021-01287
Device Sequence Number14340158
Product Code LQR
UDI-Device Identifier00827002058774
UDI-Public(01)00827002058774(17)230910(10)13420078
Combination Product (Y/N)N
PMA/510(K) Number
K170898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model NumberN/A
Device Catalogue NumberWNSB-12-24
Device Lot Number13420078
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/27/2021
Supplement Date Received by Manufacturer05/09/2021
12/20/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date05/12/2021
01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown